MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C0
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A perforation occurred, leading to a pericardial effusion (pe), and the procedure was cancelled.It has been reported that an nrg transseptal needle was selected for use for a watchman procedure.During the procedure, it was mentioned that the physician was far too posterior when attempting transseptal to remain safe from the aorta.The radiofrequency (rf) was then turned on, but it was hard to see the bubbles on echo, therefore, a second attempt was performed.Consequently, it was noted that the devices perforated through the back wall.The physician noticed that the guidewire was going around the heart on fluoroscopy in unexpected way.They then advanced the trusteer dilator and sheath to the left side and switched out the guidewire for a 6f pigtail to shoot contrast.Once they shot contrast into the heart, the user noticed it was going around the pericardium.At this point, the physician began aspirating blood out of the pericardium.The pericardial effusion (pe) was said to have remained "mild" and was monitored for 20-25 minutes before sending the patient to the intensive care unit (icu).Product is not expected to return for analysis (disposed).In the physician's opinion, it is possible that the sheath was aimed too far posterior when going transseptal, and it is believed during that 2nd time the effusion has occurred.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Good faith effort attempts are in progress to try and retrieve additional details regarding the reported event and patient status, but further information was unable to be obtained as of yet.
 
Event or Problem Description
A perforation occurred, leading to a pericardial effusion (pe), and the procedure was cancelled.It has been reported that an nrg transseptal needle was selected for use for a watchman procedure.During the procedure, it was mentioned that the physician was far too posterior when attempting transseptal to remain safe from the aorta.The radiofrequency (rf) was then turned on, but it was hard to see the bubbles on echo, therefore, a second attempt was performed.Consequently, it was noted that the devices perforated through the back wall.The physician noticed that the guidewire was going around the heart on fluoroscopy in unexpected way.They then advanced the trusteer dilator and sheath to the left side and switched out the guidewire for a 6f pigtail to shoot contrast.Once they shot contrast into the heart, the user noticed it was going around the pericardium.At this point, the physician began aspirating blood out of the pericardium.The pericardial effusion (pe) was said to have remained "mild" and was monitored for 20-25 minutes before sending the patient to the intensive care unit (icu).Product is not expected to return for analysis (disposed).In the physician's opinion, it is possible that the sheath was aimed too far posterior when going transseptal, and it is believed during that 2nd time the effusion has occurred.It was further reported that the perforation in the la was confirmed immediately, it was not possible to the wire in the left atrium so it was scanned on tee and looked at fluoroscopy.Then the amplatz wire wrapped around the heart and in the pericardium, and it was determined it was gone too far posterior and had a pericardial effusion.In the physician's opinion, the sheath was aimed too far posterior when we were going transseptal.We turned on the bmc rf generator and didn?t see bubbles on echo, so turned on the generator again and we believe during that 2nd time the effusion was caused.Also, excessive force was not applied during crossing, they believe it was continued pushing of the transseptal products during the procedure.It was not possible to get proper visibility when crossed and the physician kept advancing the transseptal sheath.No damage was noted on the tip of the needle when it was removed.Patient discharge status was not yet confirmed, although they were expected to be okay.
 
Additional Manufacturer Narrative
Due to additional information provided, this report is being submitted for the initial report in block describe event or problem (b5), and a correction on the field adverse event/product problem (b1), in section b - adverse event/product prob.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) and other specific product information.If additional details become available, a supplemental report will be submitted.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21586831
Report Number2124215-2025-15301
Device Sequence Number13128371
Product Code DXF
UDI-Device Identifier00685447004523
UDI-Public(01)00685447004523
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNRG-E-HF-71-C0
Device Catalogue NumberNRG-E-HF-71-C0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age70 YR
Patient SexMale
Patient RaceBlack Or African American